Change search
ReferencesLink to record
Permanent link

Direct link
Almost every interval translation map of three intervals is finite type
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2014 (English)In: Discrete and Continuous Dynamical Systems, ISSN 1078-0947, Vol. 34, no 5, 2307-2314 p.Article in journal (Refereed) Published
Abstract [en]

Interval translation maps (ITMs) are a non-invertible generalization of interval exchange transformations (IETs). The dynamics of finite type ITMs is similar to IETs, while infinite type ITMs are known to exhibit new interesting effects. In this paper, we prove the finiteness conjecture for the ITMs of three intervals. Namely, the subset of ITMs of finite type contains an open, dense, and full Lebesgue measure subset of the space of ITMs of three intervals. For this, we show that any ITM of three intervals can be reduced either to a rotation or to a double rotation.

Place, publisher, year, edition, pages
2014. Vol. 34, no 5, 2307-2314 p.
Keyword [en]
Dynamical systems, attractors, interval translation maps, interval exchange maps, double rotations, color rotations
National Category
URN: urn:nbn:se:kth:diva-136467DOI: 10.3934/dcds.2014.34.2307ISI: 000326321700026ScopusID: 2-s2.0-84886480076OAI: diva2:676471

QC 20131206

Available from: 2013-12-06 Created: 2013-12-05 Last updated: 2013-12-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Volk, Denis
By organisation
Mathematics (Dept.)
In the same journal
Discrete and Continuous Dynamical Systems

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 23 hits
ReferencesLink to record
Permanent link

Direct link